Periodica Mathematica Hungarica

, Volume 66, Issue 1, pp 95–103 | Cite as

Optimal continued fractions and the moving average ergodic theorem

  • H. Kamarul Haili
  • R. Nair


We use the moving average ergodic theorem of A. Bellow, R. Jones and J. Rosenblatt to derive various results in metric number theory primarily concerning moving averages of various sequences attached to the optimal continued fraction expansion of a real number.

Key words and phrases

optimal continued fractions moving averages ergodic theorems 

Mathematics subject classification numbers

11K50 28D99 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Bo]
    W. Bosma, Optimal continued fractions, Indag. Math., 49 (1987), 353–379.MathSciNetMATHGoogle Scholar
  2. [BJR]
    A. Bellow, R. Jones and J. Rosenblatt, Convergence of moving averages, Ergodic Theory Dynam. Systems, 10 (1990), 43–62.MathSciNetMATHCrossRefGoogle Scholar
  3. [BJW]
    W. Bosma, H. Jager and F. Wiedijk, Some metrical observations on the approximation by continued fractions, Indag. Math., 45 (1983), 281–299.MathSciNetMATHGoogle Scholar
  4. [BK]
    W. Bosma and C. Kraaikamp, Metrical theory for optimal continued fractions, J. Number Theory, 34 (1990), 251–270.MathSciNetMATHCrossRefGoogle Scholar
  5. [CFS]
    I. P. Cornfeld, S. V. Fomin and Ya. G. Sinai, Ergodic Theory, Springer Verlag, 1982.Google Scholar
  6. [HW]
    G. H. Hardy and E. Wright, An Introduction to Number Theory, Oxford University Press, 1979.Google Scholar
  7. [Kr]
    C. Kraaikamp, Maximal S-expansions are Bernoulli shifts, Bull. Soc. Math. France, 121 (1993), 117–131.MathSciNetMATHGoogle Scholar
  8. [Minni]
    B. Minnigerode, Über eine neue Methode die Pellsche Gleichung auf zielösen, Nachr. Göttingen (1873).Google Scholar
  9. [Mink]
    H. Minkowski, Über die Annäherung an eine reelle Grösse durch rationale Zahlen, Math. Ann., 54 (1901), 91–124.MathSciNetMATHCrossRefGoogle Scholar
  10. [KN]
    H. Kamarul-haili and R. Nair, On moving averages and continued fractions, Uniform Distribution Theory, to appear.Google Scholar
  11. [Pe]
    O. Perron, Die Lehre von der Kettenbrüche, Band 1, Verlag von B. G. Teubner, Berlin, Leipzig, 1913.Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2012

Authors and Affiliations

  1. 1.School of Mathematical SciencesUniversiti Sains Malaysia, MindenPenangMalaysia
  2. 2.Mathematical SciencesUniversity of LiverpoolLiverpoolUK

Personalised recommendations